Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 54, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 9, 2003, 12:13 AM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2003, 12:13 AM EDT (04:13 UTC)
- Expired
- Aug 9, 2003, 1:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1283 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 090413
SVRMIA
FLC021-090500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1207 AM EDT SAT AUG 9 2003
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COLLIER COUNTY IN SOUTHWEST FLORIDA
* UNTIL 100 AM EDT
* AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS BETWEEN ROCK ISLAND AND
EVERGLADES CITY...MOVING NORTHEAST AT 5 TO 10 MPH.
THE THUNDERSTORMS WILL BE AROUND I-75 AROUND 1230 AM. MOTORIST NEED
TO KEEP AN EYE ON THE SKY AND BE READY FOR FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...HEAVY DOWNPOURS...AND WIND GUSTS ABOVE 56 MPH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE.
LAT...LON 2614 8088 2607 8096 2603 8128 2600 8139
2614 8152 2629 8132 2629 8092
.END
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:00 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 9:00 PM EDT, 3 hours 13 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 900 PM EDT FRI AUG 08 2003 THE SHOWERS AND THUNDERSTORMS THAT FIRED UP THIS AFTERNOON OVER THE EAST COAST HAVE ALL DISSIPATED...EXPECT FOR A FEW SHOWERS OVER THE SOUTHERN PORTIONS OF MIAMI-DADE AND MAINLAND MONROE COUNTIES. THESE SHOWERS SHOULD DISSIPATE IN THE NEXT HOUR OR SO AS THE HEATING OF THE DAY IS LOST. SO I AM GOING TO REMOVE THE ISOLATED WORDING FOR THE METRO PALM BEACH REGION...BUT I AM GOING LEAVE THE ISOLATED WORDING IN FOR BROWARD AND MIAMI-DADE...AS A FEW SHOWERS AND THUNDERSTORMS COULD MOVE INTO THE METRO REGION FROM THE FLORIDA BAY ON THE SOUTH TO SOUTHWEST STEERING FLOW. SHOWERS AND THUNDERSTORMS ARE ALSO OCCURRING OVER THE CENTRAL GULF COAST OF FLORIDA THIS EVENING. MOST OF THIS ACTIVITY SHOULD REMAIN NORTH OF THE CWA...BUT A FEW SHOWERS AND THUNDERSTORMS COULD MOVE INTO GLADES...HENDRY...AND LAKE OKEECHOBEE TONIGHT. SHOWERS AND THUNDERSTORMS SHOULD ALSO DEVELOP OVER THE GULF WATERS TONIGHT AND MOVE NORTHEAST. SO I AM GOING TO LEAVE UP THE ISOLATED FOR THE WEST COAST...AND PUT THE ISOLATED WORDING INTO THE ZONES FOR LAKE OKEECHOBEE...EASTERN COLLIER...HENDRY...AND GLADES COUNTIES FOR REST OF TONIGHT. I AM ALSO GOING TO OPEN UP THE TEMPS A LITTLE FOR THE EAST COAST...AS THE SOUTH WINDS SHOULD HELP TO KEEP THE TEMPS AROUND 80 ALONG THE COAST. .MARINE... WINDS WILL REMAIN OUT OF THE SOUTH TO SOUTHEAST FOR REST OF TONIGHT AT 10 TO 15 MPH IN THE ATLANTIC WATERS. THANKS FOR THE COORD TBW. .MIA...NONE. BAXTER
Hazardous weather outlook, Aug 8, 5:00 AM EDT, 19 hours 13 minutes before
FLZ063-066>075-081600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...NUMEROUS THUNDERSTORMS INTERIOR AND EAST COAST THIS AFTERNOON... ...SCATTERED THUNDERSTORMS WEST COAST... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. THE MOST FAVORED AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE OVER THE INTERIOR PORTIONS OF THE PENINSULA DURING THE EARLY AFTERNOON HOURS...THEN ALONG THE EAST COAST METRO AREAS BY MID TO LATE AFTERNOON. OVER THE WESTERN COLLIER METRO AREA...STORMS SHOULD BE FEWER IN NUMBER...AND OCCUR MAINLY IN THE LATE MORNING TO EARLY AFTERNOON TIME FRAME. A FEW OF THE STORMS MAY BECOME STRONG ESPECIALLY ALONG THE EAST COAST. THE THREAT FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ALONG WITH WIND GUSTS TO 45 MPH. IN ADDITION...LOCALIZED HEAVY RAINS ARE POSSIBLE RESULTING IN A FEW SPOTS WITH SOME URBAN STREET FLOODING. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
In the hours before
Local storm report, Aug 8, 7:50 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE MIAMI, FL
750 PM EDT FRI AUG 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM CANAL POINT FL 3 FUNNEL CLOUDS 10 MILES
08/07/03 PALM BEACH EAST OF CANAL POINT AT PERRY AIRPORT AT 602 PM
REPORTED BY LAW ENFORCEMENT
JRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:13 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Aug 9, 1:41 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 64 min |
| Aug 9, 2:00 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 30 min |
| Aug 9, 3:26 PM EDT | Tornado Warning | MFL | Palm Beach | 64 min |
| Aug 9, 6:35 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 40 min |
| Aug 9, 7:21 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 24 min |
| Aug 9, 7:51 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.